Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have irregular period. Noticed brownish discharge after urinating. HPT negative. What's going on?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions

nice to XXXXXXX you dr. quick question. im 28 and always had a irregular cycle, but its been consistent every month. my last cycle was nov 26,2012. The first week of january 2013, i had light pink to brownish discharge only when i wipe after I pee. im now three weeks late with no stress. I dont have any heatlh issues at all. what is best for me to do at this time? I took three hpt all were negative. I feel completely normal, only a lil bit more hungry. I had sex dec 8,9, and prob 10th with my fiancee. im worried thaat something could be wrong if im not pregoo. I always thought that I could not get pregnant because i always have had unprotective sex with my fiancee. This is the first time my period has gone this long without coming down.
what do u suggest i do. I dont have money for a health physician
Posted Thu, 7 Feb 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aarti Abraham 29 minutes later
Thanks for your question.

Since you have an irregular cycle, you cannot rely on home pregnancy tests unfortunately. As such, they are 97 % accurate, not 100 %. Also with irregular cycles, your ovulation is not reliable, so you could have had a late conception also. And sometimes , with such cycles, the pattern of blood flow also varies, like you had a very slight spotting this time.

You need to rule out a pregnancy by consulting a gynecologist, by examination, blood tests or ultrasound as advised.

There could be other causes for this - stress, anxiety, fluctuations in weight, emotional upheavals.

Polycystic ovaries are a leading cause of irregular cycles, and should be thoroughly investigated and treated.

Thyroid, adrenal and other hormonal imbalances are causes of irregular cycles.

Often, anemia or any untreated deficiencies or infections present as irregular menstrual bleeding.

TO know reliably whether you are pregnant or not, and if not, to rule out other causes of such problems, you would have to get yourself thoroughly examined by a gynecologist. I am sorry, but there seems to be no other option.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Have irregular period. Noticed brownish discharge after urinating. HPT negative. What's going on? 17 hours later
thanks for your response. today im getting light pink blood only when i wipe. although ive been irregular, my cycles have been consistent for more than a year now wether it comes in the begging of the month or the end. I also have a tilt uterus and i lost 4 pounds last month. I think thats all i have that i can remember. I would love to go to the dr but i dont have insurance or money for it
Answered by Dr. Aarti Abraham 6 hours later
Thanks for writing back.
As this abnormal pattern of spotting is persisting , the correct way for you is to somehow manage to have a check up, as I have already mentioned there could be a number of reasons for it.
You should not leave it without attention.
Take care and all the best to you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor